Mississippi, 2005Flash Flood and Hail in Mississippi, January 13, 2005
January 13, 2005 · NWS JAN · 45 events in 26 counties and zones
43 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 13, 3:40 AM CST, 30 minutes earlier.
Area forecast discussion, Jan 13, 3:40 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CST THU JAN 13 2005
...SEVERE WEATHER EVENT TAKEN PLACE ACROSS FORECAST AREA THIS
MORNING...
.SHORT TERM...
CURRENTLY...IR SAT IMAGERY DEPICTS A VIGOROUS...POSITIVELY TILTED
UPPER TROUGH CARVING IT/S WAY INTO THROUGH THE SOUTHERN PLAINS
...MOVING TOWARD THE MISSISSIPPI VALLEY REGION. IN RESPONSE...SFC
LOW PRESSURE IS DEVELOPING AND DEEPENING OVER THE MID TO UPPER
MISSISSIPPI VALLEY. IR SAT AND AREA RADARS SHOW THE INTENSE SQUALL
LINE MOVE THROUGH THE WESTERN END OF THE FORECAST AREA...EXTENDING
FROM NEAR GREENWOOD TO APPROACHING THE MISSISSIPPI RIVER WITH SOME
STRONG CELLS TRACKING NORTHEAST AHEAD OF THE LINE. THERE HAVE BEEN
SOME BOW SEGMENTS ASSOCIATED WITH THIS INTENSE LINE. TORNADO WATCH
IS IN EFFECT UNTIL 9 AM FOR THE WEST HALF OF THE REGION...EXPECT
WATCHES TO EXTEND ACROSS THE EAST HALF THROUGH THE REMAINDER OF THE
MORNING HOURS...BEFORE THE LINE EXITS TO THE REGION BY AFTERNOON.
THE ASSOCIATED STRONG COLD FRONT WAS NOTED FROM WESTERN ARKANSAS
INTO NORTHEAST TEXAS. BROAD SOUTHERLY FLOW ACROSS MUCH OF THE SOUTH
AHEAD OF THE LINE OF STORMS HAS TEMPS IN THE MIDDLE TO UPPER 60S
WITH DEWPOINTS IN THE 60S.
MAIN FORECAST CHALLENGE...WILL BE SQUALL LINE TIMING AND POTENTIAL
FOR PRE-LINE SUPERCELLS FOR THIS MORNING. FOR THIS AFTERNOON
WILL KEEP CHANCE OF THUNDERSTORMS...DECREASING FROM WEST TO EAST AS
THE COLD FRONT PASSES THROUGH TODAY. THE HIGHEST TEMPS FOR TODAY WILL
BE EARLY THIS MORNING AS TEMPS FALL THROUGH THE 60 TO 50S. FOR
TONIGHT WILL KEEP SOME POST FRONT LIGHT RAIN ENDING FROM THE WEST
SHORTLY AFTER MIDNIGHT. FOR FRIDAY HIGH PRESSURE CENTERED TO OUR
NORTH WILL PLACE THE LOWER MS RIVER VALLEY IN A COLD AND DRY AIR
ADVECTION REGIME. THIS WILL SET TEMPS BACK TO SEASONAL AVERAGES.
.LONG TERM...
NOT MUCH TO BELABOR IN THE EXTENDED TODAY. FAVORED THE COMBO OF
GFS/ECMWF FOR THE PARTICULARS.
QUIET...CONDITIONS TYPICAL FOR JANUARY ARE ON TAP FOR THE WEEKEND
AND FIRST PART OF NEXT WEEK. A LONG WAVE TROUGH WILL POSITIONED OVER
THE EASTERN CONUS THIS WEEKEND FLATTENING TO A MORE ZONAL
ORIENTATION BY EARLY NEXT WEEK. WITH HIGH PRESSURE CENTERS REMAINING
TO OUR NORTH OVER THE OHIO RIVER VALLEY...HIGH TEMPS WILL BE NEAR
SEASONAL AVERAGES. LOW TEMPS WILL VARY DEPENDENT UPON THE AMOUNT OF
DRYING/CLEARING EXPECTED. DEWPOINTS WILL CERTAINLY BE CUT IN THE
WAKE OF THURSDAY/S FRONTAL PASSAGE...HOWEVER THE SUBTROPICAL JET
WILL REMAIN WEST SOUTHWEST AND CUT ACROSS THE REGION. THIS WOULD
LEAVE OUR AREA PRONE TO BOUTS WITH OCCASIONAL CIRRUS. GIVEN THE
AFOREMENTIONED SYNOPTIC SET UP...FAVORED LOW TEMPS IN THE LOWER 30S
MOST AREAS. LITTLE IF ANY RAINFALL IS EXPECTED THROUGH NEXT
WEDNESDAY.
&&
.AVIATION...
WILL SEE ISOLATED SITES FALL TO IFR IN HEAVIER RAINFALL WITH
STRONGEST STORMS BUT CEILINGS GENERALLY IN MVFR RANGE ALONG SQUALL
LINE THAT WILL SHIFT EWD ACROSS THE FORECAST AREA THIS MORNING. WILL
SEE VFR CONDITIONS TO REAR OF SQUALL LINE BEFORE LOW CLOUDS FILL
BACK IN COLD AIR ADVECTION BEHIND THE COLD FRONT. GENERALLY MVFR
STRATOCU IN PLACE LATER IN THE AFTERNOON...ERODING FROM THE WEST
TONIGHT. PRESSURE GRADIENT REMAINS RELATIVELY TIGHT SO WILL MAINTAIN
GUSTY NLY WIND BEHIND THE BOUNDARY TONIGHT THROUGH EARLY FRIDAY
MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 37 52 30/ 100 20 0 0
MERIDIAN 70 36 54 30/ 100 40 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...NONE.
.LA...NONE.
.AR...NONE.
&&
17
Hazardous weather outlook, Jan 12, 2:42 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST WED JAN 12 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132042-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
242 PM CST WED JAN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND THURSDAY...
...THUNDERSTORMS...
SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT THROUGH THURSDAY
AFTERNOON.
NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA BEGINNING LATE TONIGHT AND LASTING THROUGH EARLY
AFTERNOON ON THURSDAY AS AN INTENSE SQUALL LINE...WITH EMBEDDED
BOWING SEGMENTS MOVES THROUGH THE AREA. THE EASTERN PARISHES AND
SE ARKANSAS WILL SEE THE FIRST OF THE SEVERE THUNDERSTORM
ACTIVITY AFTER MIDNIGHT. THE SYSTEM WILL THEN SPREAD EAST DURING
THE MORNING HOURS ON THURSDAY AND WILL AFFECT THE REMAINDER OF
THE OUTLOOK AREA BY LATE MORNING. THERE IS SOME CONCERN FOR THE
DEVELOPMENT OF SOME ISOLATED TORNADIC SUPERCELLS AHEAD OF THE
MAIN SQUALL LINE AS THE SYSTEM BEGINS TO MOVE INTO SE MISSISSIPPI
DURING THE MID MORNING HOURS. THE OVERALL PRIMARY CONCERNS WITH
THIS SYSTEM WILL BE FOR STRAIGHT LINE WINDS. ANOTHER CONCERN WILL
BE FOR ISOLATED TORNADOES.
THE ATMOSPHERIC SET UP FOR THIS EVENT IS AS FOLLOWS. AN INTENSE
UPPER LONG WAVE TROUGH WITH AN ASSOCIATED STRONG COLD FRONT WILL
MOVE TO THE LOWER MISSISSIPPI VALLEY REGION AFTER MIDNIGHT
TONIGHT. THE COMBINATION OF RECENT MILD DAYS WITH GOOD RICH GULF
MOISTURE AND ASTRONG COLD FRONT WITH COLD AIR ALOFT FROM THE
APPROACHING UPPER TROUGH WILL SET THE STAGE FOR THE SEVERE
THUNDERSTORMS TO DEVELOP ACROSS THE REGION. AS THE SYSTEM
APPROACHES... LOWER AND UPPER JET DYNAMICS WILL INCREASE WIND
SHEAR ALOFT AND WILL BECOME QUITE STRONG.
STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE
WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.
...FLOODING...
GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA
ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR
DRAINAGE AREAS AS WELL.
...NON PRECIPITATION...
A WIND ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST PORTION
OF CENTRAL MISSISSIPPI...WHERE WIND GUSTS OF AROUND 35 MPH
CAN BE EXPECTED FOR THIS AFTERNOON AND EVENING UNTIL 6 AM
THURSDAY.
A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY FOR THE
REMAINDER OF THE OUTLOOK AREA....WHERE SUSTAINED WINDS OF 20 MPH
WITH GUSTS TO AROUND 30 MPH CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED
LATE TO NIGHT AND THURSDAY IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 13, 3:53 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TSTM WND DMG 3 E START 32.49N 91.81W
01/13/2005 RICHLAND LA LAW ENFORCEMENT
A FEW POWER LINES WERE BLOWN DOWN EAST OF START.
0300 AM TSTM WND DMG MANGHAM 32.31N 91.78W
01/13/2005 RICHLAND LA LAW ENFORCEMENT
POWER LINES AND TREES DOWN ON HOUSES.
&&
CMEEvent by event
43 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- January 13, 4:10 AM CST to 4:13 AM CST
- Where
- Warren County, Vicksburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -90.883
A few trees and several power lines were blown down from just north of Vicksburg to around Redwood.
Hail, Yazoo
- When
- January 13, 4:52 AM CST
- Where
- Yazoo County, Yazoo City
- Measured
- 0.75 in hail
- Reported by
- AIRPLANE PILOT
- Coordinates
- 32.850, -90.417
Thunderstorm Wind, Yazoo
- When
- January 13, 4:52 AM CST
- Where
- Yazoo County, Yazoo City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AIRPLANE PILOT
- Coordinates
- 32.850, -90.417
A pilot reported wind gusts to 60 mph just off Highway 49.
Thunderstorm Wind, Yazoo
- When
- January 13, 5:00 AM CST
- Where
- Yazoo County, 1 mi N of Yazoo City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -90.417
Several trees were blown down north of Yazoo City on Rebecca Road.
Thunderstorm Wind, Madison
- When
- January 13, 5:08 AM CST
- Where
- Madison County, Flora
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -90.317
Numerous large limbs and several power lines were blown down.
Thunderstorm Wind, Madison
- When
- January 13, 5:15 AM CST to 5:17 AM CST
- Where
- Madison County, 6 mi NW of Madison
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $40,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.533, -90.167
Fifty trees were blown down at the golf course in Annandale along with a portion of the cart building having a portion of it blown away.
Thunderstorm Wind, Copiah
- When
- January 13, 5:20 AM CST
- Where
- Copiah County, 2 mi E of Gallman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.933, -90.367
A power pole was blown down at the entrance of Sanderson Farms.
Thunderstorm Wind, Hinds
- When
- January 13, 5:25 AM CST
- Where
- Hinds County, 3 mi W of Jackson
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.333, -90.217
WAPT reported a 75 mph wind gust at the station.
Thunderstorm Wind, Hinds
- When
- January 13, 5:27 AM CST to 5:30 AM CST
- Where
- Hinds County, Jackson
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.333, -90.167
Several trees were blown down around the city.
Thunderstorm Wind, Copiah
- When
- January 13, 5:32 AM CST
- Where
- Copiah County, Hopewell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.950, -90.233
Numerous trees were blown down.
Thunderstorm Wind, Madison
- When
- January 13, 5:40 AM CST to 5:42 AM CST
- Where
- Madison County, 7 mi ENE of Canton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.650, -89.917
Numerous trees were blown down near Highway 16 and Ratliff Ferry Road and along Robinson and Sharon Roads.
Thunderstorm Wind, Rankin
- When
- January 13, 5:43 AM CST
- Where
- Rankin County, Brandon
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.267, -89.983
Two trees and 4 power poles were blown down along Highway 80 at Crossgates East.
Thunderstorm Wind, Rankin
- When
- January 13, 5:47 AM CST
- Where
- Rankin County, 2 mi N of Brandon
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.300, -89.983
One large tree was blown down and some awning was pealed off a garage along Highway 471. Numerous large limbs were also blown down in the area.
Thunderstorm Wind, Montgomery
- When
- January 13, 5:52 AM CST
- Where
- Montgomery County, 4 mi S of Kilmichael
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.383, -89.583
A few trees were blown down across Vaiden-Kilmichael Road.
Thunderstorm Wind, Webster
- When
- January 13, 6:05 AM CST
- Where
- Webster County, 2 mi SSW of Eupora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.500, -89.300
A couple of trees were blown down.
Thunderstorm Wind, Attala
- When
- January 13, 6:05 AM CST
- Where
- Attala County, 2 mi SE of Kosciusko
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.033, -89.567
Several trees were blown down around the Williamsville Community.
Thunderstorm Wind, Leake
- When
- January 13, 6:11 AM CST to 6:22 AM CST
- Where
- Leake County, Lena
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.600, -89.550
Damaging thunderstorm winds tore a path across southern Leake county from near Lena to near Tuscola. Four chicken houses were severely damaged and four out buildings were destroyed. Seven residential homes and one church sustained major roof damage. In addition, dozens of trees were blown down with several across area roads and several more downing power lines.
Thunderstorm Wind, Choctaw
- When
- January 13, 6:12 AM CST
- Where
- Choctaw County, 2 mi ENE of French Camp
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.317, -89.367
A few trees were blown down on power lines.
Thunderstorm Wind, Simpson
- When
- January 13, 6:15 AM CST to 6:18 AM CST
- Where
- Simpson County, Pinola
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.867, -89.967
Several trees and power lines were blown down between the Pinola and Merit Communities.
Thunderstorm Wind, Scott
- When
- January 13, 6:15 AM CST to 6:24 AM CST
- Where
- Scott County, 3 mi W of Harperville
- Measured
- 77 kt (89 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.483, -89.533
A swath of damaging winds occurred across northern Smith county from just west of Harperville to near the Steel Community. On Clifton Road, several trees were blown down and one home had its roof blown off. The damaging winds continued east and downed more trees around Harperville on Talabouge Road, Reynolds Road and Highway 21 in the Steel Community.
Thunderstorm Wind, Attala
- When
- January 13, 6:22 AM CST
- Where
- Attala County, Mc Cool
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.200, -89.350
Several trees were blown down.
Thunderstorm Wind, Choctaw
- When
- January 13, 6:22 AM CST
- Where
- Choctaw County, 5 mi NW of Ackerman
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.367, -89.233
Several trees were blown down along the Natchez Trace.
Thunderstorm Wind, Choctaw
- When
- January 13, 6:25 AM CST
- Where
- Choctaw County, 6 mi N of Ackerman
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.400, -89.167
A few trees were blown down across Highway 15 N.
Thunderstorm Wind, Simpson
- When
- January 13, 6:27 AM CST
- Where
- Simpson County, 6 mi N of Magee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.950, -89.733
A couple of trees and a power line were blown down on Blackwell Road.
Thunderstorm Wind, Simpson
- When
- January 13, 6:28 AM CST to 6:31 AM CST
- Where
- Simpson County, 7 mi E of Mendenhall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.950, -89.767
Several trees and large limbs were blown down in northeast Simpson county around the Upton Community.
Thunderstorm Wind, Webster
- When
- January 13, 6:30 AM CST
- Where
- Webster County, 6 mi NNE of Mathiston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.617, -89.083
Several trees were blown down along the Natchez Trace.
Thunderstorm Wind, Clay
- When
- January 13, 6:30 AM CST
- Where
- Clay County, Montpelier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.717, -88.950
A few trees were blown down around town.
Thunderstorm Wind, Smith
- When
- January 13, 6:30 AM CST to 6:40 AM CST
- Where
- Smith County, Polkville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.183, -89.700
Numerous trees and a few power lines were blown down from Polkville to Raleigh.
Thunderstorm Wind, Newton
- When
- January 13, 6:37 AM CST to 6:38 AM CST
- Where
- Newton County, 3 mi N of Conehatta
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $170,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.500, -89.283
Several trees were blown down just north of Conehatta with one tree falling on a house causing major damage. Several other homes sustained minor roof damage. One chicken house was destroyed near Prospect at Highway 492 and Andrew Fredrick Road.
Thunderstorm Wind, Winston
- When
- January 13, 6:45 AM CST
- Where
- Winston County, Louisville
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.133, -89.050
Ten to fifteen trees were blown down around town and in the county.
Thunderstorm Wind, Neshoba
- When
- January 13, 6:45 AM CST
- Where
- Neshoba County, Neshoba
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.617, -89.150
Several trees were blown down on county road 642.
Thunderstorm Wind, Newton
- When
- January 13, 6:45 AM CST to 6:47 AM CST
- Where
- Newton County, 1 mi S of Union
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.550, -89.117
One tree was blown down on a home near Spring Hill Road and Highway 489. Several other trees were blown down the same general area just south of Union. Just to the west of Little Rock, a mobile home had part of its roof pealed off.
Thunderstorm Wind, Covington
- When
- January 13, 6:55 AM CST
- Where
- Covington County, 7 mi NW of Collins
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.700, -89.633
Thunderstorm Wind, Oktibbeha
- When
- January 13, 6:59 AM CST to 7:03 AM CST
- Where
- Oktibbeha County, 1 mi SW of Starkville
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.450, -88.850
Damaging straight line winds tore a path across southwest Starkville during the early morning of January 13th. A large portion of the Mississippi State University Raspet Flight Research Lab was blown off and debris was scattered around for a few hundred yards. The Palmer Thrift Store had a portion of its roof blown off. A few other residential homes in the area sustained minor roof damage, numerous trees and power lines were also blown down. There were also reports of lawn furniture getting blown away and a trampoline getting blown into a tree.
Thunderstorm Wind, Jasper
- When
- January 13, 7:10 AM CST
- Where
- Jasper County, Bay Spgs
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.967, -89.300
Thunderstorm Wind, Kemper
- When
- January 13, 7:15 AM CST
- Where
- Kemper County, Bluff Spgs
- Measured
- 68 kt (78 mph) estimated gust
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.783, -88.817
A portion of a roof was blown off a home.
Thunderstorm Wind, Kemper
- When
- January 13, 7:23 AM CST
- Where
- Kemper County, 7 mi NW of De Kalb
- Measured
- 80 kt (92 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.833, -88.733
Severe thunderstorm winds caused major damage to one home where two people sustained injuries. Six other homes sustained minor damage.
Thunderstorm Wind, Noxubee
- When
- January 13, 7:30 AM CST
- Where
- Noxubee County, Brooksville
- Measured
- 75 kt (86 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.233, -88.583
A mobile home was rolled over and destroyed on Baldwyn Road where two people were injured. On Cooksville Road a barn was destroyed.
Thunderstorm Wind, Jasper
- When
- January 13, 7:31 AM CST
- Where
- Jasper County, Paulding
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.033, -89.050
A few trees were blown down across a few roads.
Thunderstorm Wind, Lowndes
- When
- January 13, 7:37 AM CST
- Where
- Lowndes County, 6 mi S of New Hope
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.383, -88.317
A few trees and a power line were blown down.
Thunderstorm Wind, Clarke
- When
- January 13, 7:52 AM CST
- Where
- Clarke County, 6 mi SW of Quitman
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -88.800
Two trees were blown down and destroyed a house in the Harmony Community along Highway 18.
Thunderstorm Wind, Kemper
- When
- January 13, 7:55 AM CST
- Where
- Kemper County, Porterville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.683, -88.467
A few trees were blown down on power lines.
Thunderstorm Wind, Jones
- When
- January 13, 8:00 AM CST
- Where
- Jones County, 5 mi N of Laurel
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -89.133
A roof was blown off an out building along with several trees blown down around the area.
Flash Flood, Jones
- When
- January 13, 8:05 AM CST to 9:30 AM CST
- Where
- Jones County, Ellisville
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -89.200
Two to three inches of rain in about an hour and a half caused nearly a foot of water to cover portions of Highway 11. This heavy rain also flooded a few secondary roads around town.
Thunderstorm Wind, Clarke
- When
- January 13, 8:13 AM CST
- Where
- Clarke County, 5 mi E of Quitman
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.050, -88.650
A few trees were blown down on a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, January 13, 20052 deaths · 5 injured · $255,000 · F1 · 2 events
- Tornado in South Carolina, January 13, 20051 injured · $2.0 million · F2 · 1 event
- Damaging Wind in Louisiana, January 13, 200515 injured · 50 kt wind · 1 event
- Flash Flooding in North Carolina, January 13 to 14, 2005$800,000 · 2 events
- Tornado and Damaging Winds in Illinois, January 13, 2005$86,000 · F1 · 5 events
- Tornado and Damaging Winds in Mississippi, January 13, 2005$70,000 · F1 · 4 events
- Damaging Winds in Louisiana, January 13, 2005$191,000 · 68 kt wind · 6 events
- Damaging Winds in Tennessee, January 13, 2005$76,000 · 78 kt wind · 21 events
- Damaging Wind in Alabama, January 13, 2005$110,000 · 55 kt wind · 1 event
- Damaging Winds in Tennessee, January 13, 2005$65,000 · 65 kt wind · 4 events
- Damaging Wind in Missouri, January 13, 2005$75,000 · 65 kt wind · 1 event
- Damaging Wind in Alabama, January 13, 2005$70,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5433126, 5433127, 5433128, 5433129, 5433130, 5433131, 5433132, 5433133, 5433134, 5433135, 5433136, 5433137, 5433236, 5433237, 5433238, 5433239, 5433241, 5433242, 5433243, 5433244, 5433240, 5433245, 5433246, 5433247, 5433248, 5433249, 5433250, 5433251, 5433355, 5433356, 5433357, 5433358, 5433359, 5433360, 5433361, 5433362, 5433363, 5433364, 5433365, 5433366, and more.